Alabama, 2007Damaging Winds in Alabama, June 15, 2007
June 15, 2007 · NWS BMX · 4 events in 2 counties and zones
Afternoon heating caused isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon heating caused isolated severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 15, 2:12 PM CST, 0 minutes earlier.
Area forecast discussion, Jun 15, 2:12 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT FRI JUN 15 2007
.DISCUSSION...TRICKY SHORT TERM FORECAST ONCE AGAIN TODAY AND INTO
THIS EVENING...DUE TO SCATTERED SHOWERS AND THUNDERSTORMS. INTO
THE LONG TERM...THE PICTURE IS STARTING TO CLEAR UP JUST A
BIT...AND RAIN CHANCES ARE LOOKING A BIT BETTER THAN THEY WERE
YESTERDAY AT THIS TIME.
ONE MORE SHORT WAVE ROTATING SOUTH/SOUTHWESTWARD AROUND THE EAST
COAST CLOSED LOW WILL WORK INTO THE FORECAST AREA THIS EVENING...
INTO AN ENVIRONMENT OF MODERATE PW AMOUNTS...AND AMPLE
INSTABILITY. WITH SUFFICIENT SHEAR AND COLD AIR ALOFT...STORMS
WILL NEED TO BE WATCHED CLOSELY. AFTER THIS SHORT WAVE ROTATES ON
BY...RAIN CHANCES DIMINISH...AND SIGNIFICANT POPS DO NOT RETURN
UNTIL TUESDAY. SATURDAY AND INTO SUNDAY...WEAK RIDGING BETWEEN THE
DEPARTING EAST COAST LOW AND THE STATIONARY MIDWESTERN LOW SHOULD
LEAVE US MOSTLY DRY...BUT NAM HINTS AT ISOLATED CONVECTION BOTH
AFTERNOONS. WILL ELECT TO ISSUE 10 POPS WITH ISOLATED
THUNDERSTORMS FOR THE LATE AFTERNOON AND EARLY EVENING HOURS.
MONDAY AND TUESDAY...MODELS NOW COMING INTO BETTER AGREEMENT EVER
SO GRADUALLY WORKING IN A WEAK TROUGH FROM THE WEST...WHICH WILL
OPEN UP THE GULF ALLOWING DEEP MOISTURE TO SET UP OVER THE AREA BY
TUESDAY AFTERNOON. I NORMALLY REFRAIN FROM LIKELY POPS AT THIS
TIMEFRAME...AND WILL STAY JUST BELOW LIKELY AT THIS TIME. TUESDAY
HAS BEEN ALL OVER THE PLACE IN THE MODELS...AND ALTHOUGH MODELS
ARE COMING INTO BETTER AGREEMENT...I AM HESITANT TO JUMP ON THE
LIKELY SHIP AT THIS POINT.
WEDNESDAY THROUGH FRIDAY...GFS SEEMS TO BE DOING MUCH BETTER AND HAS
BACKED OFF QUITE A BIT ON FRONTAL PASSAGE...MAINTAINING THE MAIN
SYSTEM IN THE NORTHERN BRANCH...RUNNING THE CANADIAN BOARDER. THE
FRONT THAT THE GFS PREVIOUSLY BLASTED THROUGH THE AREA ON THURSDAY
NOW DRIFTS EVER SO SLOWLY SOUTHWARD INTO CENTRAL ALABAMA. THIS
WILL LEAVE US IN A BIT OF AN NONDESCRIPT UPPER PATTERN...STARTING
TO LOOK LIKE A DEVELOPING BROAD SUB- TROPICAL RIDGE WITH EMBEDDED
WEAKNESSES...WHICH SHOULD RESULT IN MORE SEASONABLE POPS AND
TEMPS.
JD/81
&&
.AVIATION...18Z TAF DISCUSSION.
SCATTERED CONVECTION WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS
AFTERNOON. ACTIVITY WILL REMAIN SCATTERED SO JUST WENT WITH VCTS FOR
THE FORECAST AND WILL MODIFY ANY TAFS FOR THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. MOST LOCATIONS ARE ALREADY AT OR ABOVE THE
CONVECTIVE TEMP...SO WENT WITH SCT TO BKN DECKS AT 4 TO 6K THROUGH
THE AFTERNOON. MOST LOCATIONS WILL HAVE VFR CONDITIONS OUTSIDE OF
ANY RAIN AND THUNDERSTORMS. THE ONE EXCEPTIONS CONTINUES TO BE
ANNISTON WITH MVFR VISIBILITIES.
DOWNBURST WITH ANY ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE SOME
STRONG WINDS.
IFR/MVFR FOG WILL LIKELY REDEVELOP AFTER 05Z SATURDAY. IF ADDITIONAL
AIRPORT SITES RECEIVE HEAVY RAIN TODAY...WILL LIKELY NEED TO
INTRODUCE FOG AT THESE SITES AS WELL.
JRA/16
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 64 90 64 91 66 / 20 10 10 10 10
ANNISTON 67 89 66 89 69 / 30 10 10 10 10
BIRMINGHAM 68 91 68 91 70 / 30 10 10 10 10
TUSCALOOSA 68 93 68 93 71 / 40 10 10 10 10
CALERA 67 92 69 91 70 / 40 10 10 10 10
AUBURN 64 88 69 91 70 / 30 10 10 10 10
MONTGOMERY 67 93 69 94 71 / 40 10 10 10 10
TROY 66 91 68 92 69 / 20 10 10 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
16/81/16
Hazardous weather outlook, Jun 15, 11:50 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT FRI JUN 15 2007
ALZ011>015-017>050-161800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1250 PM CDT FRI JUN 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ANYWHERE ACROSS
CENTRAL ALABAMA THIS AFTERNOON...GENERALLY BETWEEN 1 PM AND 9 PM.
ISOLATED STORMS MAY BRIEFLY BE SEVERE...WITH THE MAIN THREATS HAIL
LARGER THAN PENNIES...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND
GUSTS TO 65 MPH. THE STORMS SHOULD RAPIDLY DECREASE IN INTENSITY
AFTER 9 PM.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 15, 12:34 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT FRI JUN 15 2007
ALZ043-151900-
ELMORE-
134 PM CDT FRI JUN 15 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 200 PM
CDT...
AT 132 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTH OF ECLECTIC...MOVING SOUTH AT 10 MPH.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
JRA
Special weather statement, Jun 15, 12:48 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT FRI JUN 15 2007
ALZ038-151915-
CHAMBERS-
148 PM CDT FRI JUN 15 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 215
PM CDT...
AT 145 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES WEST OF LAFAYETTE...DRIFTING SLOWLY
SOUTHEASTWARD.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE
POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE
ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED
BUILDING
JD/81
Special weather statement, Jun 15, 1:41 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CDT FRI JUN 15 2007
ALZ025-152015-
SHELBY-
241 PM CDT FRI JUN 15 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 315 PM
CDT...
AT 240 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES WEST OF HARPERSVILLE...MOVING SOUTH AT 10 MPH.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
17
Special weather statement, Jun 15, 1:51 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 PM CDT FRI JUN 15 2007
ALZ029-152030-
RANDOLPH-
251 PM CDT FRI JUN 15 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 330
PM CDT...
AT 248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES SOUTHWEST OF BIG SPRINGS...STATIONARY.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
17
Special weather statement, Jun 15, 1:56 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CDT FRI JUN 15 2007
ALZ048-152045-
RUSSELL-
256 PM CDT FRI JUN 15 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 345
PM CDT...
AT 252 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTH OF UCHEE...MOVING SOUTHEAST AT 15 MPH.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
17
Special weather statement, Jun 15, 2:01 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT FRI JUN 15 2007
ALZ015-152045-
WALKER-
301 PM CDT FRI JUN 15 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 345 PM
CDT...
AT 256 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES NORTHWEST OF JASPER...MOVING SOUTHEAST AT 5 TO
10 MPH.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
16
Thunderstorm Wind, Walker
- When
- June 15, 2:12 PM CST
- Where
- Walker County, 0.69 mi S of Gamble to Aldrige
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.870, -87.330
Trees and power lines were blown down.
Thunderstorm Wind, Walker
- When
- June 15, 2:15 PM CST
- Where
- Walker County, 0.45 mi N of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.907, -87.301
Three trees were blown down near Manchester.
Thunderstorm Wind, Walker
- When
- June 15, 2:45 PM CST
- Where
- Walker County, 5.78 mi SSW of Drifton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.591, -87.282
Trees and power lines were blown down in the Tutwiler Community.
Thunderstorm Wind, Chilton
- When
- June 15, 4:43 PM CST
- Where
- Chilton County, Verbena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.750, -86.520
Several large trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 15, 2007$121,000 · EF1 · 13 events
- Flash Flooding and Damaging Wind in Louisiana, June 15, 2007$250,000 · 54 kt wind · 3 events
- Damaging Wind and Lightning Strike in Texas, June 15 to 16, 2007$210,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Tennessee, June 15, 2007$17,000 · 4.25 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 15, 2007$26,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Mississippi, June 15, 2007$23,000 · 1 in hail · 6 events
- Hail in Kentucky, June 15, 2007$8,000 · 1 in hail · 9 events
- High Surf in Hawaii, June 15 to 16, 20078 events
- Hail and Damaging Winds in Georgia, June 15, 2007$5,000 · 1 in hail · 4 events
- Hail and Damaging Wind in North Carolina, June 15, 20071 in hail · 4 events
- Flash Flooding in Oklahoma, June 15, 20073 events
- Flooding in North Dakota, June 15 to 21, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45293, 45294, 45295, 45297.